Alert archive / California / Freeze Watches in 2007
Freeze Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Jan 11, 2007, 3:14 AM PST. It took effect at Jan 13, 2007, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 3:14 AM PST (11:14 UTC)
- In effect from
- Jan 13, 2007, 12:00 AM PST
- Expired
- Jan 12, 2007, 10:16 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 111114 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 AM PST THU JAN 11 2007 ...VERY COLD TEMPERATURES EXPECTED THURSDAY NIGHT INTO EARLY FRIDAY MORNING AND AGAIN FRIDAY NIGHT INTO SATURDAY MORNING... .A COLD FRONT MOVED THROUGH NORTHWEST CALIFORNIA ON WEDNESDAY AND BROUGHT A MUCH COLDER AIRMASS TO THE REGION. COLD AIR ADVECTION IS EXPECTED TO CONTINUE TODAY AND TONIGHT. WITH CLEARING SKIES TONIGHT...SUB FREEZING TEMPERATURES ARE EXPECTED AT THE THE COASTAL LOCATIONS. THE COLD AIRMASS IS EXPECTED TO PERSIST OVER THE REGION THROUGH SATURDAY MORNING. RECORD LOW TEMPERATURES ARE POSSIBLE IN SOME LOCATIONS FOR EITHER FRIDAY OR SATURDAY MORNING. TEMPERATURES WILL BEGIN TO MODERATE BY SATURDAY NIGHT. CAZ001-002-120015- /O.NEW.KEKA.FZ.A.0001.070112T0800Z-070112T1600Z/ /O.NEW.KEKA.FZ.A.0002.070113T0800Z-070113T1600Z/ REDWOOD COAST-MENDOCINO COAST- 314 AM PST THU JAN 11 2007 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. A FREEZE WATCH HAS ALSO BEEN FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. VERY COLD AIR AND CLEAR SKIES TONIGHT AND FRIDAY NIGHT WILL RESULT IN A HARD FREEZE IN THE COASTAL VALLEYS AND HILLS OF DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. SEVERAL HOURS OF TEMPERATURES IN THE LOWER TO MID 20S ARE EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD BE PREPARED TO TAKE NECESSARY MEASURES TO PROTECT COLD SENSITIVE PLANTS AND ANIMALS. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS MAY ALSO NEED PROTECTION. $$ KENNEDY
3 follow-up statements
000 WWUS76 KEKA 112119 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 119 PM PST THU JAN 11 2007 CAZ001-002-121500- /O.UPG.KEKA.FZ.A.0001.070112T0800Z-070112T1600Z/ /O.NEW.KEKA.FZ.W.0001.070112T0800Z-070112T1700Z/ /O.EXT.KEKA.FZ.A.0002.070113T0800Z-070113T1700Z/ REDWOOD COAST-MENDOCINO COAST- 119 PM PST THU JAN 11 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY FOR A HARD FREEZE... ...FREEZE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. VERY COLD AIR AND CLEAR SKIES TONIGHT AND FRIDAY NIGHT WILL RESULT IN A HARD FREEZE IN THE COASTAL VALLEYS AND HILLS OF DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. SEVERAL HOURS OF TEMPERATURES IN THE LOWER TO MID 20S ARE EXPECTED. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT COLD SENSITIVE PLANTS AND ANIMALS. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. A FREEZE WARNING MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE EXPECTED...BUT NOT YET IMMINENT. $$ ST
000 WWUS76 KEKA 121115 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 315 AM PST FRI JAN 12 2007 CAZ001-002-121700- /O.CON.KEKA.FZ.W.0001.000000T0000Z-070112T1700Z/ /O.CON.KEKA.FZ.A.0002.070113T0800Z-070113T1700Z/ REDWOOD COAST-MENDOCINO COAST- 315 AM PST FRI JAN 12 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... VERY COLD AIR AND CLEAR SKIES EARLY THIS MORNING AND AGAIN TONIGHT WILL RESULT IN A HARD FREEZE IN THE COASTAL VALLEYS AND HILLS OF DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. SEVERAL HOURS OF TEMPERATURES IN THE LOWER TO MID 20S ARE EXPECTED. A FREEZE WARNING MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT COLD SENSITIVE PLANTS AND ANIMALS. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. A FREEZE WATCH MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE EXPECTED...BUT NOT YET IMMINENT. $$ KENNEDY
000 WWUS76 KEKA 121816 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1016 AM PST FRI JAN 12 2007 CAZ001-002-130730- /O.UPG.KEKA.FZ.A.0002.070113T0800Z-070113T1700Z/ /O.NEW.KEKA.FZ.W.0002.070113T0800Z-070113T1700Z/ REDWOOD COAST-MENDOCINO COAST- 1016 AM PST FRI JAN 12 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING FOR A HARD FREEZE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. COLD AIR AND CLEAR SKIES WILL MEAN ANOTHER NIGHT OF BELOW FREEZING TEMPERATURES FOR THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. READINGS ON SATURDAY MORNING ARE EXPECTED TO BE EVEN COLDER THAN THE THOSE ON FRIDAY MORNING. TEMPERATURES WILL BE IN THE LOWER TO MID 20S. A FREEZE WARNING FOR A HARD FREEZE MEANS TEMPERATURES OF 29 DEGREES AND BELOW ARE EXPECTED. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. $$ CWS
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Jan 10, 4:00 PM PST, 11 hours 14 minutes earlier.
Area forecast discussion, Jan 10, 4:00 PM PST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 PM PST WED JAN 10 2007 .SYNOPSIS...EXTREMELY COLD AIR WILL PUSH ACROSS NW CALIFORNIA TONIGHT. SHOWERS AND SNOW SHOWERS WILL PERSIST OVERNIGHT THROUGH THURSDAY...AS A NORTHWEST JET IMPACTS THE REGION. AS THE COLD AIR MOVES IN AND SNOW LEVELS DROP LATER TONIGHT...SHOWERS AT THE COAST WILL ALSO CONTAIN EITHER SMALL HAIL OR WET SNOW. SHOWERS WILL TAPER ACROSS THE REGION LATE THURSDAY...BUT THE COLD AIR WILL PERSIST THROUGH FRIDAY NIGHT. WARMER AND DRIER WEATHER IS ON TAP FOR THE WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...SHOWERS AT THE REDWOOD COAST AND NORTH COAST INTERIOR HAVE BEGUN TO PICK UP AS THE NOSE OF A 140 KT NW JET PUSHES OVER THE NW CA COASTAL WATERS. THE COLDEST AIR WITH THIS SYSTEM IS STILL OVER THE NORTH HALF OF WESTERN OREGON AND NORTH INTO WESTERN WASHINGTON. GUIDANCE CONTINUES THE TREND EVIDENT IN SATELLITE IMAGERY...AS WELL AS SFC OBS AND THE SALEM SOUNDING...TO PUSH VERY COLD AIR SOUTH AND BRING A SOUNDING PROFILE THAT WILL SUPPORT DEEPER CONVECTION AND EXTREMEMLY LOW SNOW LEVEL TONIGHT AND THURSDAY. GFS SEEMS TO HAVE THE BEST TRACK RECORD WITH THE MAIN FEATURES WITH THIS SYSTEM...EVEN THE AREAL COVERAGE OF SHOWERS. SO WITH THE JET SUPPORTING INCREASINGLY STRONG SHOWERS TONIGHT HAVE ISSUED A SNOW ADVISORY FOR THE NORTHWEST INTERIOR. SIGNIFICANT ACCUMULATIONS ARE UNLIKELY TO PUSH MUCH FARTHER EAST OR SOUTH AS THE CONVECTIVE ENERGY GETS RELEASED IN STEEP NW FLOW IN THE COAST RANGE. WITH THE RAPID DRYING AND OFFSHORE FLOW THAT DEVELOPS THURSDAY NIGHT THROUGH FRIDAY NIGHT...AS THE COLD POOL CONTINUES ITS PUSH SOUTH... HAVE KEPT THE GOING FORECAST FOR EXTREMELY LOW TEMPERATURES FOR FRIDAY MORNING AND SATURDAY MORNING ALL AREAS. THIS WILL UNDOUBTEDLY REQUIRE A HARD FREEZE WARNING FOR ZONES 1 AND 2 (HUMBOLDT/DEL NORTE/MENDOCINO COASTS) FOR THESE RECORD BREAKING LOWS. ONCE THE COLD POOL IS WELL SOUTH AND EAST THIS WEEKEND...NUMERICAL GUIDANCE CONTINUES TO INDICATE A STRONG RIDGE BUILDING ALONG THE WEST COAST...WITH A WEAK SYSTEM PUSHING INTO THE PACIFIC NW SAT-SUN NOT IMPACTING NW CA. THE RIDGE IS EXPECTED TO HOLD FAST THROUGH EARLY NEXT WEEK...AFTER WHICH SOME SIGNFICANT DISPARITIES DEVELOP BETWEEN VARIOUS MODELS THEIR VARIOUS RUNS. LATEST INDICATIONS ARE THAT WE WILL SEE A CUT OFF LOW PUSHING ASHORE BY MID WEEK. WITH THIS FEATURE SHOWING UP IN THE MIDDLE OF A LONG WAVE RIDGE...NO REASON TO HAVE MUCH CONFIDENCE IN THIS FEATURE AT THIS TIME. TJADEN && .AVIATION...EXPECT A MIX OF VFR AND MVFR CONDITIONS ALONG THE COAST THIS AFTERNOON AND TONIGHT AS VISIBILITIES AND CEILINGS ARE REDUCED DUE TO MODERATE TO HEAVY SHOWERS. A COLD UPPER LOW IS PROVIDING NUMEROUS SHOWER ACTIVITY ALONG THE COAST AND COASTAL VALLEYS AND MOUNTAINS. DAYTIME SHOWERS MAY INCLUDE HAIL WHICH WILL LIKELY TURN INTO HAIL OR SNOW SHOWERS DURING THE LATE NIGHT AND EARLY MORNING HOURS EVEN ALONG THE IMMEDIATE COAST. INTERIOR AIR STRIPS WILL SEE MORE WIDESPREAD VFR CONDITIONS AS LESS CLOUD COVER AND SHOWER ACTIVITY IS EXPECTED TO PENETRATE INLAND. TONKIN && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT 60NM. SNOW ADVISORY CAZ003 8PM PST TONIGHT TO 12 PM PST THURSDAY. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 10, 3:52 PM PST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 352 PM PST WED JAN 10 2007 CAZ001-002-120000- REDWOOD COAST-MENDOCINO COAST- 352 PM PST WED JAN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A COLD AIR MASS WILL BRING SHOWERS WITH SMALL HAIL AND WET SNOW TO THE COAST LATE TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT SEA LEVEL...WITH AN INCH OR TWO POSSIBLE OVERNIGHT ABOVE 500 FEET. SEE SFOSPSEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD AIR MASS WILL BRING SHOWERS WITH SMALL HAIL AND WET SNOW TO THE COAST THURSDAY. LITTLE ACCUMULATION IS EXPECTED AT SEA LEVEL... WITH AN INCH OR TWO POSSIBLE ABOVE 200 FEET. SEE SFOSPSEKA FOR DETAILS. RECORD LOW TEMPERATURES AND A HARD FREEZE ARE EXPECTED THURSDAY NIGHT AND FRIDAY NIGHT. SEE SFOSPSEKA FOR DETAILS. A WARMING TREND WILL BEGIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SIGNIFICANT WEATHER. CAZ003-120000- NORTH COAST INTERIOR- 352 PM PST WED JAN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A SNOW ADVISORY IS IN EFFECT TONIGHT THROUGH NOON THURSDAY. SEE SFOWSWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SNOW ADVISORY IS IN EFFECT THROUGH NOON THURSDAY. COLD AND DRY CONDITIONS WILL THEN PERSIST THROUGH FRIDAY NIGHT. SEE SFOWSWEKA AND SFOSPSEKA FOR DETAILS. A WARMING TREND WILL BEGIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SIGNIFICANT WEATHER. CAZ004-076-120000- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 352 PM PST WED JAN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A COLD AIR MASS WILL BRING VERY LOW SNOW LEVELS TO THE AREA TONIGHT. SCATTERED TO ISOLATED SHOWERS ACROSS THE AREA WILL BRING AN INCH OR TWO OF SNOW...ESPECIALLY TO THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD AIR MASS WILL BRING LOW SNOW LEVELS THURSDAY...AND DRY BUT VERY COLD CONDITIONS THAT WILL PERSIST THROUGH FRIDAY NIGHT. A WARMING TREND WILL BEGIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SIGNIFICANT WEATHER.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:14 AM PST | Freeze Watch | EKA | 10 hr | |
| Jan 11, 1:19 PM PST | Freeze Warning | EKA | 20 hr |
Nearby
Freeze Watches in California, 2007Every freeze watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.